Facebook Pixel

Period irregular on Climara Patch

By January 5, 2015 - 8:48am
Rate This

I have always had regular periods. I started taking low dose Climara patch 2 months ago, and now my periods have been irregular. The first period I had was heavy with some clotting, so my doctor prescribed a small dose of compounded progesterone cream for the last 14 days of my cycle (which at this point cannot be determined)
My doctor prescribed climara for symptoms of menopause
hot flashes, vaginal dryness. I feel overall much better but concerned about missing cycle when I have always been regular, right up to the point of starting the patch.

Should I have the patch on all 30 days of my cycle or discontinue for a part of my cycle?

Anyone else have this issue.

Add a Comment2 Comments

EmpowHER Guest

I had this problem, too, and after spending $800 on diagnostics the doctor took me off the Climara patch and everything was fine. I recommend using bio identical hormone
s instead.

January 5, 2015 - 4:10pm

Hello sunangel,

Welcome to the EmpowHER community and thank you for reaching out to us for advice.

Climara is a skin patch that contains an estrogen called estradiol. It is used to treat certain symptoms of menopause such as hot flashes, and vaginal dryness, burning, and irritation. It is also used to prevent postmenopausal osteoporosis, or to treat ovarian disorders.

Use Climara exactly as prescribed by your doctor until you have spoken with him or her about the onset of an irregular cycle.


January 5, 2015 - 9:49am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Menopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!